Posted 8/24/2017 9:05 AM (GMT -6)
Headaches and body aches are signs of steroid withdrawal. Especially since you just discontinued pred last week.
Your adrenal system goes to sleep while you are on prednisone. Your adrenal system produces cortisol and prednisone is a synthetic cortisol. When your body is flooded with pred, there is no reason to produce additional cortisol. Cortisol regulates our body's natural sleep cycle (highest in the morning to wake us up and lowest before bed to help us sleep). Cortisol is a mild pain reliever taking care of small aches and pains we have within our bodies. Consequently if you have zero pred and zero cortisol within your body you can be very fatigued, have body aches, have a messed up sleep cycle, etc.
A week in, your adrenals should be functioning again, if not then soon. I'd contact your gasteroeneroligist if you do not feel normal in another week or less.
Some times reintroducing pred at low dosages, and alternating doses (up a bit, down a bit, up a bit, and down a bit) can coax the adrenals back awake, and you would slowly go down to zero pred with normal cortisol levels. In some cases we need to see an endocrinologist-specialist doctor to measure our body's natural cortisol levels, and get our adrenals functioning again back at normal levels.